Vol.37, No.3, 2021, pp.415-421, doi:10.32604/csse.2021.014130
Optimal Solution of Fuzzy Transportation Problem Using Octagonal Fuzzy Numbers
  • D. Gurukumaresan1,*, C. Duraisamy1, R. Srinivasan2
1 Department of Mathematics, Kongu Engineering College, Erode, 638060, India
2 Department of Ancient Science, Faculty of Science, Tamil University, Thanjavur, 613010, India
* Corresponding Author: D. Gurukumaresan. Email:
Received 01 September 2020; Accepted 13 January 2021; Issue published 08 March 2021
In this paper a fuzzy transportation problem under a fuzzy environment is solved using octagonal fuzzy numbers. The transportation problem is significant and has been widely studied in the field of applied mathematics to solve a system of linear equations in many applications in science. Systems of concurrent linear equations play a vital major role in operational research. The main perspective of this research paper is to find out the minimum amount of transportation cost of some supplies through a capacitated network formerly the availability and the demand notes are octagonal fuzzy numbers. Octagonal fuzzy numbers are used and showed a membership function. To illustrate this method, a fuzzy transportation problem is solved by using octagonal fuzzy numbers using the ranking technique. It is shown that it is the best optimal solution and it is demonstrated with a numerical example.
Linear equation; transportation problem; fuzzy transportation problem; ranking technique; trapezoidal fuzzy numbers
Cite This Article
D. Gurukumaresan, C. Duraisamy and R. Srinivasan, "Optimal solution of fuzzy transportation problem using octagonal fuzzy numbers," Computer Systems Science and Engineering, vol. 37, no.3, pp. 415–421, 2021.
This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.